MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X50CM DUAL VASCU-PICC

MEDICAL COMPONENTS, INC. 2.6F X50CM DUAL VASCU-PICC
Model Number MR17012600
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
A chest x-ray demonstrated what appeared to be a fractured 2.6 f dual lumen picc in situ at the level of the lt brachiocephalic vein.
 
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Approximately 13 cm of the device lumen was returned for evaluation.Visual inspection reveals a tear in the lumen approximately 11 cm from one end.A great deal of dried blood can be seen inside the lumen on both sides of the tear.The tear is consistent with the lumen rupturing under pressure.If resistance was encountered when flushing the device or when injecting medications, the lumen could have undergone stresses it was not designed to withstand.The device was implanted for 12 days prior to the incident.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test performed as a last step in the process.This test would have detected any holes, leaks, or weak areas if they had existed at the time of manufacture.Root cause of this event cannot be determined.The instructions for use (ifu) contains the following warnings and precautions: do not use infusion equipment which can exceed the working pressure of 1.0bar max/750mmhg (14.5 psi).Only use infusion equipment complying with standards, which do not exceed a shut-off pressure of 1.0bar.Bolus injections should be slow and must not exceed the maximum bolus small syringes will generate excessive pressure and may damage the catheter.The use of 10cc or larger syringes are recommended.Do not flush against resistance.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.6F X50CM DUAL VASCU-PICC
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key13394699
Report Number2518902-2022-00014
Device Sequence Number4525164
Product Code LJS
UDI-Device Identifier00884908093711
UDI-Public884908093711
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/15/2023
Device Model NumberMR17012600
Device Catalogue NumberMR17012600
Device Lot NumberMPFL140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2022
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/31/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2022
Supplement Date Received by Manufacturer01/31/2022
Initial Report FDA Received Date01/31/2022
Supplement Report FDA Received Date02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown